Alert archive / Michigan / Freeze Warnings in 2007
Freeze Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at May 17, 2007, 3:42 PM EDT for 10 counties in Michigan. It took effect at May 18, 2007, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2007, 3:42 PM EDT (19:42 UTC)
- In effect from
- May 18, 2007, 12:00 AM EDT
- Expired
- May 18, 2007, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 171942 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 342 PM EDT THU MAY 17 2007 ...FREEZE WATCH IN EFFECT... .HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW TEMPERATURES TO FALL INTO THE 26 TO 30 DEGREE RANGE ALONG AND NORTH OF A LINE FROM WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S. MIZ037>040-043>046-051-052-180345- /O.UPG.KGRR.FZ.A.0002.070518T0400Z-070518T1300Z/ /O.NEW.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 342 PM EDT THU MAY 17 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 8 AM. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ050-056>059-064>067-071>074-180345- /O.NEW.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/ MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 342 PM EDT THU MAY 17 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST FORMATION IS BETWEEN 4 AM AND 8 AM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 93
4 follow-up statements
000 WWUS73 KGRR 171944 NPWGRR URGENT - WEATHER MESSAGE...CORRECTED HEADLINE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT THU MAY 17 2007 ...FROST ADVISORY AND FREEZE WARNING IN EFFECT... .HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW TEMPERATURES TO FALL INTO THE 26 TO 30 DEGREE RANGE ALONG AND NORTH OF A LINE FROM WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S. MIZ037>040-043>046-051-052-180345- /O.UPG.KGRR.FZ.A.0002.070518T0400Z-070518T1300Z/ /O.NEW.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 342 PM EDT THU MAY 17 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 8 AM. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ050-056>059-064>067-071>074-180345- /O.NEW.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/ MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 342 PM EDT THU MAY 17 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST FORMATION IS BETWEEN 4 AM AND 8 AM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 93
000 WWUS73 KGRR 172306 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 706 PM EDT THU MAY 17 2007 ...FROST ADVISORY AND FREEZE WARNING IN EFFECT... .HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW TEMPERATURES TO FALL INTO THE 26 TO 30 DEGREE RANGE ALONG AND NORTH OF A LINE FROM WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S. MIZ037>040-043>046-051-052-180715- /O.CON.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 706 PM EDT THU MAY 17 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 8 AM. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ050-056>059-064>067-071>074-180715- /O.CON.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/ MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 706 PM EDT THU MAY 17 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST FORMATION IS BETWEEN 4 AM AND 8 AM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KGRR 180222 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1022 PM EDT THU MAY 17 2007 ...FROST ADVISORY AND FREEZE WARNING IN EFFECT... .HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ALONG AND NORTH OF A LINE FROM WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S WITH AREAS OF FROST. MIZ037>040-043>046-051-052-181030- /O.CON.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 1022 PM EDT THU MAY 17 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 8 AM. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ050-056>059-064>067-071>074-181030- /O.CON.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/ MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1022 PM EDT THU MAY 17 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST FORMATION IS BETWEEN 4 AM AND 8 AM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KGRR 180752 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 AM EDT FRI MAY 18 2007 MIZ037>040-043>046-051-052-181200- /O.CON.KGRR.FZ.W.0002.000000T0000Z-070518T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 352 AM EDT FRI MAY 18 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO AROUND 30 BY 7 AM. TEMPERATURES WILL THEN RISE ABOVE FREEZING AFTER 8 AM. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ050-056>059-064>067-071>074-181200- /O.CON.KGRR.FR.Y.0002.000000T0000Z-070518T1200Z/ MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 352 AM EDT FRI MAY 18 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S BY 7 AM. TEMPERATURES WILL THEN WARM AFTER 8 AM AND ANY FROST WILL MELT QUICKLY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at May 17, 3:30 PM EDT, 12 minutes earlier.
Area forecast discussion, May 17, 3:30 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT THU MAY 17 2007 .SHORT TERM... HIGH PRESSURE IS LOCATED OVER SE IOWA. DEWPOINTS ACROSS THE NRN 1/2 OF LOWER MI ARE IN THE MID 20S. VIS LOOP SHOWS GENERALLY CLEAR SKIES NORTH OF A MKG-AMN LINE. FORECAST CONCERNS DEAL WITH FROST/FREEZE ISSUES TONIGHT AND THEN PCPN CHANCES WITH A COLD FRONT LATE SATURDAY. CU WILL DISSIPATE OVER THE SOUTHERN CWA AFTER SUNSET LEADING TO EXCELLENT RADIATIONAL COOLING CONDITIONS. THE SFC RIDGE WILL SLIDE SOUTH TONIGHT LEADING TO CALM WINDS. GIVEN THAT DEWPOINTS ARE ALREADY IN THE MID 20S OVER NRN LWR...WE SHOULD HAVE NO PROBLEM DROPPING INTO THE 20S ACROSS THE NRN CWA. MANY LOCATIONS OVER NRN AND CENTRAL WI WERE IN THE 25-30 DEGREE RANGE LAST NIGHT. THUS WE/VE UPGRADED THE WATCH TO A FREEZE WARNING AND ISSUED A FROST ADVISORY ELSEWHERE. SOUNDINGS SHOW A VERY DRY PROFILE FOR FRIDAY INTO SATURDAY. WE/LL SEE SUNSHINE FRIDAY AND WARMER TEMPS AS THE HIGH SLIPS SOUTH AND WE PICK UP A SW WIND. THE NEXT WX MAKER WILL BE A COLD FRONT THAT WILL MOVE SOUTH SATURDAY AFTERNOON AND EVENING. WE HAVE CHC POPS TO ACCOUNT FOR THIS. TIMING IS STILL AN ISSUE WITH THE NAM BEING THE SLOWEST AND THE GFS/ECMWF/20KM WRF/CANADIAN ALL MOVING THE FRONT INTO THE SOUTHERN CWA BY 00Z. WE/VE LEANED TOWARD A FROPA DURING THE EVENING DUE TO THE UPPER JET NOT MAKING A PUSH SOUTHWARD UNTIL AROUND 00Z SUNDAY. THIS MAY DELAY THE FRONTAL TIMING A BIT. .LONG TERM... VERY LITTLE CHANGE NEEDED IN THE EXTENDED PORTION OF THE FORECAST. A BIT CONCERNED THAT THE FRONT MAY HANG UP SOMEWHERE NEAR I94 AND A FEW SHOWERS OR STORMS COULD LINGER INTO SUNDAY. WILL HAVE SLIGHT CHANCE POP IN THE SOUTHERN HALF OF THE CWA ON SUNDAY TO COVER THIS POSSIBILITY. WITH THE FRONT THROUGH HIGH TEMPS WILL ONLY BE AROUND 60 FOR MUCH OF THE AREA SUNDAY. THE FRONT BUCKLES BACK NORTHWARD LATE MONDAY AS A WARM FRONT. STILL DO NOT SEE MUCH UPPER DYNAMIC SUPPORT TO INCLUDE ANY POPS. WARM AIR WILL SURGE INTO THE REGION FOR THE MIDDLE OF THE WEEK WITH HIGHS GETTING BACK INTO THE 70S. A COLD FRONT WILL MOVE INTO THE UPPER MIDWEST BY WEDNESDAY. INCREASING GULF MOISTURE WILL LEAD TO MORE UNSTABLE AFTERNOONS/EVENINGS...SO WILL MAINTAIN POPS ON WEDNESDAY. WILL EXTEND THE POPS INTO THURSDAY AS THE FRONT MOVES INTO THE GREAT LAKES. .GRR WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING TONIGHT FOR THE NORTHERN TWO TIERS AND MONTCALM AND GRATIOT COUNTIES. FROST ADVISORY TONIGHT EVERYWHERE ELSE. && 93 JK
Hazardous weather outlook, May 17, 6:02 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 602 AM EDT THU MAY 17 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-181015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 602 AM EDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES AND FROST ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 17, 11:35 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 AM EDT THU MAY 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 ESE SUNSET BEACH 42.07N 84.15W
05/15/2007 M0.25 INCH LENAWEE MI TRAINED SPOTTER
EST 40 MPH WINDS...HEAVY RAIN...MINIMAL LTG
0551 PM TSTM WND GST SCHOOLCRAFT 42.12N 85.63W
05/15/2007 E55.00 MPH KALAMAZOO MI TRAINED SPOTTER
4 TO 5 INCH DIAMETER BRANCHES DOWN.
0551 PM HAIL 4 SW PORTAGE 42.16N 85.65W
05/15/2007 E1.00 INCH KALAMAZOO MI TRAINED SPOTTER
0551 PM TSTM WND GST 4 SW PORTAGE 42.16N 85.65W
05/15/2007 E60.00 MPH KALAMAZOO MI TRAINED SPOTTER
6 INCH DIAMETER TREES DOWN
0603 PM HAIL PORTAGE 42.20N 85.59W
05/15/2007 E1.50 INCH KALAMAZOO MI TRAINED SPOTTER
0613 PM HAIL JACKSON 42.24N 84.40W
05/15/2007 E0.25 INCH JACKSON MI TRAINED SPOTTER
0618 PM TSTM WND DMG 1 NE PLEASANT LAKE 42.41N 84.32W
05/15/2007 JACKSON MI PUBLIC
6 TREES OR LARGE LIMBS KNOCKED DOWN ON GOLF COURSE
0636 PM TSTM WND DMG PAW PAW 42.22N 85.89W
05/15/2007 VAN BUREN MI LAW ENFORCEMENT
LARGE HEALTHY OAK TREE DOWN.
0640 PM TSTM WND DMG 3 W MASON 42.58N 84.50W
05/15/2007 INGHAM MI TRAINED SPOTTER
1 FOOT DIAMETER TREE DOWN
0655 PM TSTM WND DMG 1 S LANSING 42.69N 84.55W
05/15/2007 INGHAM MI TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN AND SHINGLES OFF A GREENHOUSE.
0655 PM TSTM WND GST LANSING 42.71N 84.55W
05/15/2007 M73.00 MPH INGHAM MI TRAINED SPOTTER
0700 PM TSTM WND DMG WILLIAMSTON 42.69N 84.28W
05/15/2007 INGHAM MI AMATEUR RADIO
1 1/2 FOOT DIAMETER TREE DOWN ON HOME CAUSING MAJOR ROOF
DAMAGE.
0711 PM TSTM WND DMG 2 N DIMONDALE 42.68N 84.65W
05/15/2007 EATON MI COUNTY OFFICIAL
DELTA TWP. WIRES DOWN
&&
...DOWNBURST WIND DAMAGE IN KALAMAZOO AND CALHOUN COUNTIES...
A NATIONAL WEATHER SERVICE SURVEY TEAM DETERMINED THAT THE DAMAGE
THAT OCCURRED IN KALAMAZOO AND CALHOUN COUNTIES ON THE EVENING OF
MAY 15 2007 WAS CAUSED BY STRAIGHT LINE WINDS. THUNDERSTORMS MOVED
NORTHEAST THROUGH SOUTHERN KALAMAZOO AND WESTERN CALHOUN COUNTIES. A
SWATH OF SCATTERED TREE DAMAGE STRETCHED FROM NEAR SCHOOLCRAFT TO
BATTLE CREEK. EMBEDDED WITHIN THIS AREA WAS A REGION WHERE THE
DAMAGE WAS MORE FOCUSED. THE WORST OF THE DAMAGE OCCURRED AROUND
552 PM IN AN AREA SOUTH OF PORTAGE AND NORTH OF VICKSBURG. A PATH
OF DAMAGE...ONE MILE WIDE AND ONE AND HALF MILES LONG...STARTED NEAR
THE PORTAGE ROAD AND U AVENUE INTERSECTION. THE DAMAGE CONTINUED
NORTHEAST TO JUST SOUTH OF THE 24TH STREET AND S AVENUE
INTERSECTION. HIGHEST WIND SPEED ESTIMATES OF 75 TO 85 MILES AN
HOUR WERE DETERMINED. WITHIN THIS AREA A ROOF ON A POLE BARN WAS
PARTIALLY BLOWN OFF. A GARAGE DOOR WAS BLOWN IN. THE DAMAGING
WINDS STRIPPED SOME ROOFING AND SIDING MATERIAL OFF OF SEVERAL
HOMES. MANY LARGE HEALTHY TREES WERE UPROOTED OR SNAPPED OFF. SOME
TREES WERE LYING ON HOUSES. ALL DAMAGE WAS LYING TO THE NORTHEAST
INDICATING DOWNBURST OR STRAIGHT LINE WINDS.
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:42 PM EDT | Frost Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more | 16 hr |
Nearby
Freeze Warnings in Michigan, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.